Alert archive / Vermont / Wind Advisories in 2008

Wind Advisory 2, NWS Burlington, VT

January 29, 200810 counties in Vermont; Essex County, New York

NWS Burlington, VT issued this wind advisory at Jan 29, 2008, 4:32 PM EST for 10 counties in Vermont; Essex County, New York. It took effect at Jan 30, 2008, 4:33 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 4:32 PM EST (21:32 UTC)
In effect from
Jan 30, 2008, 4:33 AM EST
Expired
Jan 30, 2008, 3:00 PM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 41 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 292132
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
432 PM EST TUE JAN 29 2008

...STRONG WINDS TO IMPACT THE NORTH COUNTRY ON WEDNESDAY...

.AS A LOW PRESSURE SYSTEM DEEPENS AND MOVES FROM THE EASTERN GREAT
LAKES INTO EASTERN CANADA ON WEDNESDAY...WINDS WILL STRENGTHEN
ACROSS THE NORTH COUNTRY. ONCE A SHARP COLD FRONT MOVES ACROSS THE
AREA...BREEZY TO WINDY CONDITIONS WILL DEVELOP. IN ADDITION...
STRONG WIND GUSTS...AS HIGH AS 60 MPH...WILL DEVELOP ACROSS
NORTHERN NEW YORK AND THE FAR NORTHWEST PORTIONS OF VERMONT
WEDNESDAY AFTERNOON. ACROSS MUCH OF THE CHAMPLAIN VALLEY...WINDS 
WILL GUST TO 50 MPH. WINDS OF THIS MAGNITUDE COULD EASILY CAUSE
DAMAGE.

PERSONS ACROSS NORTHERN NEW YORK AND FAR NORTHWEST VERMONT SHOULD
BE AWARE THAT STRONG WINDS WILL DEVELOP ON WEDNESDAY AND SHOULD TAKE 
THE NECESSARY ACTIONS TO PREPARE FOR THIS POTENTIALLY HAZARDOUS
WEATHER EVENT.

NYZ026-027-029>031-034-087-301200-
/O.UPG.KBTV.HW.A.0001.080130T1300Z-080131T0100Z/
/O.NEW.KBTV.HW.W.0002.080130T1300Z-080131T0100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
432 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY FOR
THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG WINDS ARE EXPECTED TO DEVELOP OVER MUCH OF NORTHERN NEW
YORK ON WEDNESDAY...ESPECIALLY AS A COLD FRONT MOVES ACROSS THE AREA 
DURING THE MORNING HOURS. EXPECT SOUTHWEST WINDS TO INCREASE INTO
THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 60 MPH. WINDS OF THIS
MAGNITUDE WILL EASILY CAUSE DAMAGE SUCH AS KNOCKING TREES AND
POWER LINES DOWN. PERSONS ACROSS THE SAINT LAWRENCE VALLEY AND
NORTHERN ADIRONDACKS OF NEW YORK SHOULD TAKE THE NECESSARY ACTIONS
TO PREPARE FOR THE STRONG WINDS ON WEDNESDAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ028-VTZ001-301200-
/O.NEW.KBTV.HW.W.0002.080130T1300Z-080131T0100Z/
EASTERN CLINTON-GRAND ISLE-
INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO
432 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY FOR
EASTERN CLINTON COUNTY NEW YORK AND GRAND ISLE COUNTY VERMONT.

STRONG WINDS ARE EXPECTED TO DEVELOP WEDNESDAY OVER EASTERN
CLINTON COUNTY NEW YORK AND GRAND ISLE COUNTY VERMONT...ESPECIALLY
AS A COLD FRONT MOVES ACROSS THE AREA BY MIDDAY. EXPECT SOUTHWEST
WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH
AS 60 MPH. WINDS OF THIS MAGNITUDE WILL EASILY CAUSE DAMAGE SUCH
AS KNOCKING TREES AND POWER LINES DOWN. PERSONS ACROSS EASTERN
CLINTON COUNTY NEW YORK AND GRAND ISLE COUNTY VERMONT SHOULD TAKE 
THE NECESSARY ACTIONS TO PREPARE FOR THE STRONG WINDS ON
WEDNESDAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ035-VTZ002-005-009-016>018-301200-
/O.NEW.KBTV.WI.Y.0002.080130T1300Z-080131T0100Z/
EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON
432 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST WEDNESDAY FOR
EASTERN ESSEX COUNTY NEW YORK AND ADDISON...CHITTENDEN...AND
FRANKLIN COUNTIES OF VERMONT.

STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS EASTERN ESSEX COUNTY
NEW YORK AND IN FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES OF
VERMONT. WINDS WILL GUST AS HIGH AS 40 MPH IN THE MORNING
HOURS...BUT AS A COLD FRONT SWEEPS ACROSS THE AREA AROUND
MIDDAY...SOUTHWEST WINDS WILL INCREASE SHARPLY...INTO THE 20 TO 30
MPH RANGE. WIND GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED. WINDS OF
THIS MAGNITUDE WILL EASILY CAUSE DAMAGE SUCH AS KNOCKING TREES AND
POWER LINES DOWN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

EVENSON
2 follow-up statements
000 
WWUS71 KBTV 300933
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
433 AM EST WED JAN 30 2008

...HIGH WINDS UP TO 60 MPH TO IMPACT THE NORTH COUNTRY BEGINNING
LATE THIS MORNING...

.A STRONG AREA OF LOW PRESSURE LOCATED OVER LAKE HURON EARLY THIS
MORNING WILL CONTINUE TO TRACK RAPIDLY NORTHEASTWARD INTO WESTERN
QUEBEC THIS AFTERNOON. AN ASSOCIATED INTENSE COLD FRONT EXTENDING
SOUTHEASTWARD INTO WESTERN NEW YORK AND PENNSYLVANIA WILL SWEEP
EASTWARD ACROSS THE NORTH COUNTRY DURING THE MID TO LATE MORNING
HOURS. ONCE THIS SHARP COLD FRONT PASSES...STRONG AND POTENTIALLY
DAMAGING WIND GUSTS WILL DEVELOP...AS HIGH AS 60 MPH ACROSS THE
ST. LAWRENCE VALLEY AND NORTHERN ADIRONDACKS...AND UP TO 50 MPH
ACROSS THE REMAINDER OF THE REGION. WINDS OF THIS MAGNITUDE COULD
EASILY CAUSE DAMAGE. WINDS SHOULD SUBSIDE THIS EVENING AS THE
PRESSURE GRADIENT WEAKENS ACROSS THE NORTH COUNTRY. 

PERSONS ACROSS NORTHERN NEW YORK AND FAR NORTHWEST VERMONT SHOULD
BE AWARE THAT STRONG WINDS WILL DEVELOP BY LATE THIS MORNING AND
THROUGH THE AFTERNOON...AND SHOULD TAKE THE NECESSARY ACTIONS TO 
PREPARE FOR THIS HAZARDOUS WEATHER EVENT.

NYZ026>031-034-087-VTZ001-302215-
/O.CON.KBTV.HW.W.0002.080130T1300Z-080131T0100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH...
SOUTH HERO
433 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EST THIS EVENING FOR WIND GUSTS UP TO 60 MPH ACROSS THE ST.
LAWRENCE VALLEY AND NORTHERN ADIRONDACKS...AS WELL AS THE
NORTHERN CHAMPLAIN VALLEY INCLUDING GRAND ISLE COUNTY VERMONT. 

AN INTENSE COLD FRONT WILL SWEEP ACROSS THE NORTH COUNTRY FROM
SOUTHWEST TO NORTHEAST LATE THIS MORNING. AS THE FRONT
PASSES...WINDS WILL INCREASE RAPIDLY FROM THE SOUTHWEST INTO THE
25 TO 35 MPH RANGE WITH GUSTS OF 50 TO 60 MPH EXPECTED. THE
STRONGEST WINDS WILL OCCUR LATE THIS MORNING AND THROUGH THE
AFTERNOON HOURS...BEFORE SLOWLY SUBSIDING INTO THIS EVENING.

THIS IS A DANGEROUS WEATHER SITUATION. WINDS OF THIS MAGNITUDE
WILL EASILY CAUSE DAMAGE SUCH AS BREAKING OF LARGE TREE BRANCHES
AND DOWNED POWER LINES. SCATTERED POWER OUTAGES MAY OCCUR ACROSS
NORTHERN NEW YORK AND THE FAR NORTHERN CHAMPLAIN VALLEY LATER
TODAY DUE TO DAMAGE STEMMING FROM THE ANTICIPATED HIGH WINDS.
PERSONS ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS
OF NEW YORK...AND NORTHERN CHAMPLAIN VALLEY....SHOULD TAKE THE
NECESSARY ACTIONS TO PREPARE FOR THE STRONG WINDS TODAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ003-004-006>008-010>012-019-302215-
/O.EXB.KBTV.WI.Y.0002.080130T1500Z-080131T0100Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
433 AM EST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR ALL OF CENTRAL...SOUTH CENTRAL...AND EASTERN
VERMONT..WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST
THIS EVENING.

AN INTENSE COLD FRONT WILL SWEEP ACROSS THE NORTH COUNTRY FROM
SOUTHWEST TO NORTHEAST LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. 
AS THE FRONT PASSES...WINDS WILL INCREASE RAPIDLY FROM THE
SOUTHWEST INTO THE 25 TO 35 MPH RANGE WITH GUSTS OF 40 TO 50 MPH
EXPECTED. THE STRONGEST WINDS WILL OCCUR THROUGH THE AFTERNOON
HOURS...BEFORE SLOWLY SUBSIDING INTO THIS EVENING.

ALTHOUGH THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN NEW YORK
WITH THIS COLD FRONT...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
OVER CENTRAL AND EASTERN VERMONT. THIS MAY CAUSE DAMAGE TO TREES
AND POWER LINES. ISOLATED POWER OUTAGES MAY OCCUR ACROSS NORTHERN NEW YORK
AND THE FAR NORTHERN CHAMPLAIN VALLEY LATER TODAY OWING TO DAMAGE FROM
THE ANTICIPATED HIGH WINDS. PERSONS ACROSS VERMONT...SHOULD TAKE
THE NECESSARY ACTIONS TO PREPARE FOR THE STRONG WINDS TODAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ035-VTZ002-005-009-016>018-302215-
/O.CON.KBTV.WI.Y.0002.080130T1300Z-080131T0100Z/
EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON
433 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EST THIS EVENING FOR THE CENTRAL AND SOUTHERN CHAMPLAIN VALLEY AND
THE WESTERN SLOPES OF THE GREEN MOUNTAINS.  

AN INTENSE COLD FRONT WILL SWEEP ACROSS THE NORTH COUNTRY FROM
SOUTHWEST TO NORTHEAST LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON. AS THE FRONT PASSES...WINDS WILL INCREASE RAPIDLY FROM
THE SOUTHWEST INTO THE 25 TO 35 MPH RANGE WITH GUSTS OF 40 TO 50
MPH EXPECTED. THE STRONGEST WINDS WILL OCCUR THROUGH THE AFTERNOON
HOURS...BEFORE SLOWLY SUBSIDING INTO THIS EVENING.

ALTHOUGH THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN NEW YORK
WITH THIS COLD FRONT...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
OVER THE CENTRAL AND SOUTHERN CHAMPLAIN VALLEY AND THE WESTERN
SLOPES OF THE GREEN MOUNTAINS. THIS MAY CAUSE DAMAGE TO TREES AND
POWER LINES. ISOLATED POWER OUTAGES MAY OCCUR LATER TODAY OWING TO
DAMAGE FROM THE ANTICIPATED HIGH WINDS. PERSONS ACROSS VERMONT AND
NORTHERN NEW YORK...SHOULD TAKE THE NECESSARY ACTIONS TO PREPARE
FOR THE STRONG WINDS TODAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
000 
WWUS71 KBTV 302000
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EST WED JAN 30 2008

NYZ035-VTZ002>012-016>019-302100-
/O.CAN.KBTV.WI.Y.0002.000000T0000Z-080131T0100Z/
EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
300 PM EST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR ALL OF VERMONT...EXCEPT GRAND ISLE COUNTY.

WIND SPEEDS ASSOCIATED WITH THE FRONTAL PASSAGE HAVE DIMINISHED
BELOW ADVISORY CRITERIA...BUT WILL CONTINUE TO GUST UP TO 30 TO 40
MPH AT TIMES OVERNIGHT.

$$

NYZ026>031-034-087-VTZ001-310100-
/O.CON.KBTV.HW.W.0002.000000T0000Z-080131T0100Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH...
SOUTH HERO
300 PM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...FOR NORTHERN NEW YORK AS WELL AS GRAND ISLE COUNTY IN
VERMONT.

THERE STILL REMAINS THE POTENTIAL FOR WINDS GUSTS TO REACH 60 MPH
THROUGH 8 PM THIS EVENING. AFTERWORDS...WINDS WILL CONTINUE TO GUST 
UP TO 30 TO 40 MPH AT TIMES OVERNIGHT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 29, 1:56 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 29, 1:56 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EST TUE JAN 29 2008

.SYNOPSIS...
A STRONG UPPER TROUGH AND ATTENDANT SHARP SURFACE COLD FRONT WILL
TRACK EASTWARD ACROSS THE NORTH COUNTRY ON WEDNESDAY BRINGING
PERIODS OF RAIN FOLLOWED BY STRONG GUSTY WINDS IN THE WAKE OF THE
FRONT. FOLLOWING FAIR AND SEASONABLE CONDITIONS WITH LIGHTER WINDS
ON THURSDAY...ANOTHER STORM SYSTEM APPROACHES FROM THE SOUTHWEST
ON FRIDAY WITH THE POTENTIAL FOR MIXED WINTRY PRECIPITATION ACROSS
THE REGION FRIDAY INTO FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 145 PM EST TUESDAY...HAVE GONE AHEAD AND ISSUED A QUICK
UPDATE TO ALLOW WINTER WEATHER ADVISORY TO EXPIRE. BULK OF THE
FREEZING RAIN HAS MOVED OUT OF THE AREA AND TEMPERATURES ARE
SLOWLY WARMING. SKIES SHOULD REMAIN CLOUDY AND WINDS GENERALLY
UNDER 10 KNOTS. WILL MENTION JUST A SLIGHT CHANCE TO CHANCE
WORDING OF LIGHT FREEZING RAIN FOR EASTERN VERMONT THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS OF 419 AM EST TUESDAY...LITTLE OVERALL CHANGE FROM PREVIOUS MODEL
FORECASTS FOR PERIOD TONIGHT THROUGH WEDNESDAY NIGHT. MAIN FORECAST
CONCERN CONTINUES TO BE POTENTIAL FOR STRONG AND POSSIBLY DAMAGING
WINDS ON WEDNESDAY...ESPECIALLY ACROSS PORTIONS OF NRN NY.

WV IMAGERY EARLY THIS MORNING SHOWS WELL THE EVOLVING...HIGH
AMPLITUDE UPPER TROUGH ACROSS THE CENTRAL AND NRN HIGH PLAINS
REGION. THIS TROUGH WILL TRANSLATE EWD AND ACQUIRE A NEGATIVE TILT
AS IT LIFTS INTO THE UPR OHIO VALLEY AND EASTERN GREAT LAKES REGION
BY 12Z WEDNESDAY. THIS EVOLUTION AND ASSOCIATED STRONG PVA WILL
RAPIDLY DEEPEN A SFC CYCLONE ACROSS LWR MI TONIGHT...BEFORE MOVING
NEWD INTO SERN ONTARIO BY 12Z WED WITH MIN SFC PRES AROUND 977 MB
PER THE 00Z GFS. ALSO...MODELS CONTINUE TO INDICATE A VERY
STRONG...SWD EXTENDING COLD FRONT WITH 850MB TEMPERATURES RANGING
FROM +3C IN ADVANCE OF THE BNDRY TO -14C BEHIND IT OVER A SCALE OF
ONLY SEVERAL HUNDRED KILOMETERS.

FOR THE FCST TONIGHT...CWA IS UNDER INCREASING SLY FLOW IN ADVANCE
OF THIS UPPER TROUGH AND COLD FRONT. CLOUDS WILL LIKEWISE LIMIT
DIURNAL COOLING WITH TEMPERATURES IN MOST LOCATIONS WILL REMAIN
ABOVE FREEZING OVERNIGHT. PERIODS OF RAIN WILL DEVELOP AS UPR LEVEL
FLOW BECOMES INCREASINGLY CYCLONIC. WILL NEED TO MONITOR
TEMPERATURES IN THE VLYS EAST OF THE GREENS AND PERHAPS EVEN IN THE
ADIRONDACKS BEFORE MIDNIGHT...WHERE INITIAL PRECIPITATION MAY FALL
AS FREEZING RAIN. THE POTENTIAL FOR -FZRA WILL LINGER LONGEST
ACROSS THE SHELTERED VALLEYS OF FAR NERN VT.

ON WEDNESDAY...COLD FRONT WILL SHIFT RAPIDLY EWD ACROSS THE
FORECAST AREA BETWEEN 12-18Z. BASED ON SLIGHTLY NEGATIVE NGM BEST
LI/S...THERE COULD BE ISOLD THUNDERSTORMS ACROSS ST.
LAWRENCE/FRANKLIN COUNTIES WITH THE FROPA WEDNESDAY MORNING.
OTHERWISE...EXPECT WINDS TO SHIFT FROM S-SW AND INCREASE RAPIDLY
OWING TO STRONG ISALLOBARIC COMPONENT AND ALSO NEAR DRY ADIABATIC
LAPSE RATES IN REGIME CHARACTERIZED BY VERY STRONG LOW-LEVEL CAA.
THESE LAPSE RATES WILL ENHANCE VERTICAL MIXING BEHIND THE
FRONT...ALLOW THE SWLY 50-55KT 850MB FLOW TO MIX DOWNWARD ESPECIALLY
ACROSS THE FAVORABLY ORIENTED ST. LAWRENCE VALLEY OF FAR NRN NY.
WIND GUSTS OF 50-60 MPH ARE POSSIBLE FOR A PERIOD OF SEVERAL HOURS
WEDNESDAY AFTERNOON ACROSS NRN NY...AND HAVE MAINTAINED HIGH WIND
WATCH AREA AS IS. AN UPGRADE TO A WARNING MAY BE NEEDED DURING THE
DAY TODAY IF NEW MODEL GUIDANCE WITH 12Z CYCLE CONFIRMS PREVIOUS
TRENDS. SINCE THE UPPER WAVE LIFTS RAPIDLY NEWD INTO QUEBEC...FEEL
GUSTY WINDS WILL BE HIGHEST ACROSS NRN NY AND SLIGHTLY LESS ACROSS
VT WHERE GUSTS OF 40-45 MPH WILL BE MORE COMMON BASED ON PRESENT
INDICATIONS.

OROGRAPHICALLY INDUCED RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS
WEDNESDAY AFTERNOON AS 850MB TEMPERATURES FALL QUICKLY TO -14C TO
-16C AND SFC TEMPERATURES FALL DURING THE AFTN INTO THE 20S. WILL
NEED TO MONITOR POTENTIAL LAKE ONTARIO STREAMER EXTENDING ENEWD
INTO SERN ST. LAWRENCE COUNTY AND SRN FRANKLIN/WRN ESSEX COUNTIES
LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. HAVE INCLUDED LOCALIZED SNOW
ACCUMULATIONS OF 2-4 INCHES IN SRN ST. LAWRENCE COUNTY OWING TO
LAKE EFFECT PROSPECTS. OTHERWISE...WINDS SHOULD GRADUALLY DIMINISH
WEDNESDAY NIGHT AS GRADIENT FLOW WEAKENS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 437 AM EST MONDAY...SFC HIGH PRESSURE IS EXPECTED TO MOVE INTO
THE NORTH COUNTRY ON THURSDAY BRINGING MUCH LIGHTER WINDS...AND
SEASONABLY TEMPERATURES AND PARTLY TO MOSTLY SUNNY SKIES.

MODELS CONTINUE CONSISTENT WITH SRN STREAM SHORTWAVE TROUGH AND SFC
LOW ACROSS THE GULF COAST STATES AT 00Z FRIDAY...LIFTING NEWD ACROSS
NEW ENGLAND FRIDAY NIGHT. THIS SYSTEM WILL ALLOW FOR INCREASING
CLOUDS THURSDAY NIGHT...AND DEVELOPING SNOW FRIDAY MORNING. MAIN
QUESTION CONTINUES TO BE EXTENT OF MIX WITH SLEET/FREEZING RAIN/RAIN
DURING THE AFTERNOON AND EVENING HRS ON FRIDAY. ECMWF CONTINUES TO
BE THE WARMEST OF THE 00Z MODELS...INDICATING SNOW CHANGING TO
SLEET/FZRA AND THEN A PERIOD OF RAIN ACROSS MUCH OF THE NORTH
COUNTRY. GFS IS SOMEWHAT LESS BULLISH ON NWD EXTENT OF WARM
AIR...BUT NONE OF THE MODELS INDICATE AN ALL SNOW SOLN AT THIS
POINT. THEREFORE...HAVE CONTINUED WITH A WINTRY MIX...WITH CHANGE
TO RAIN MAINLY ACROSS SRN/ERN SECTIONS. REGARDLESS OF P-TYPE
SPECIFICS...IT IS NOTEWORTHY THAT QPF WILL LIKELY BE SUBSTANTIAL
WITH THIS SYSTEM /0.5 TO 1 IN/ AREAWIDE...AND IS LIKELY TO CREATE
TRAVEL DISRUPTIONS ACROSS THE NORTH COUNTRY DURING FRIDAY AND FRIDAY
NIGHT.

NO OTHER SIGNIFICANT WX SYSTEMS ARE FORESEEN IN THE EXTENDED FCST AT
THIS TIME.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
PRECIP HAS CLEARED NEW YORK TERMINALS AND WILL SHORTLY BE CLEARING
THE VT TERMINALS.

MAIN CONCERN FOR TAFS WILL COME AT END OF THE PERIOD WHEN STRONG
COLD FRONT WILL SWEEP ACROSS THE REGION. WIND GUSTS APPROACHING 50
KNOTS ARE POSSIBLE ACROSS AT LEAST NEW YORK TERMINALS AND POSSIBLE
VERMONT AS WELL WITH AND BEHIND THE FROPA ON SOUTHWEST WINDS. GIVEN
THAT ITS 18-24 HOURS UNTIL FROPA ONLY CARRIED 35 KNOTS IN TAFS. AS
WE GET CLOSER...WE CAN REFINE GUST POTENTIAL. COULD ALSO SEE SOME
STRONG GUSTS ON SOUTH/SOUTHEAST WINDS AT BTV AND RUT IN THE 09-15Z
PERIOD.

18Z WEDNESDAY THROUGH SATURDAY...STRONG WINDS WILL PERSIST AT ALL
TERMINALS WEDNESDAY INTO LATE WEDNESDAY AFTERNOON. HIGH PRESSURE
AND QUIET WEATHER RETURNS THURSDAY BEFORE ANOTHER LOW PRESSURE
SYSTEM OVERSPREADS THE REGION WITH PRECIPITATION FRIDAY INTO EARLY
SATURDAY MORNING...WITH ANOTHER MESSY MIX OF SNOW...SLEET...AND
RAIN EXPECTED. IFR CONDITIONS SHOULD BE SEEN AREAWIDE FRIDAY AND
FRIDAY NIGHT. AFTER A FEW LINGERING SNOW SHOWERS SATURDAY
MORNING...DRY WEATHER WILL RETURN SATURDAY AFTERNOON.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NYZ026-027-029>031-034-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...BANACOS
LONG TERM...BANACOS
AVIATION...WFO ALY
Hazardous weather outlook, Jan 29, 3:44 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
344 AM EST TUE JAN 29 2008

NYZ026-027-029>031-034-087-300845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
344 AM EST TUE JAN 29 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

IN ADDITION WITH COLD FRONTAL PASSAGE WEDNESDAY MORNING THERE IS A
CHANCE OF AN ISOLATED THUNDERSTORM IN ST. LAWRENCE AND FRANKLIN
COUNTIES IN NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001>012-016>019-300845-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
344 AM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS ARE EXPECTED TO DEVELOP WEDNESDAY ACROSS THE
CHAMPLAIN VALLEY AND POINTS EASTWARD AS A SHARP COLD FRONT SWEEPS
ACROSS THE AREA. EXPECT WIND GUSTS IN THE 40 TO 50 MPH RANGE...
ESPECIALLY DURING THE AFTERNOON HOURS. A LOW PRESSURE SYSTEM
MOVING INTO THE REGION ON FRIDAY WILL BRING A MIX OF RAIN AND SNOW
TO THE AREA...WHICH COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

49

In the hours before

Special weather statement, Jan 29, 2:19 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EST TUE JAN 29 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-292300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
219 PM EST TUE JAN 29 2008

TEMPERATURES ACROSS MUCH OF THE NORTH COUNTRY THIS AFTERNOON
REMAIN JUST BELOW FREEZING...BUT ARE EXPECTED TO RISE ABOVE
FREEZING BY 600 PM. DURING THIS TIME...AREA ROADWAYS WILL REMAIN
HAZARDOUS DUE TO LIGHT ICING FROM EARLIER PRECIPITATION. NO
FURTHER PRECIPITATION IS EXPECTED THROUGH 600 PM.

MOTORISTS SHOULD USE CAUTION WHILE TRAVELING ON ROADWAYS THIS
AFTERNOON. SLOW DOWN...AND LEAVE PLENTY OF ROOM BETWEEN YOU AND
THE CAR IN FRONT OF YOU.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:52 AM ESTWinter Weather AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more5 hr
Jan 29, 4:32 PM ESTHigh Wind WarningBTVGrand Isle28 hr

Nearby

Wind Advisories in Vermont, 2008Wind Advisories in New York, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.